Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Bleeding and Clotting Disorders

ECHO caused bruises

08/20/2007

Question:

I had to get an ECHO done and the next day I had bruises from where she did the test. I am taking Methotrexate so I am wondering if that might have caused my platelets to go down and make me easy to bruise?

Answer:

It depends on the dose of methotrexate. But, if this is a drug you take chronically, you are likely taking a lower dose which should not significantly affect the blood counts. This being said, they should still be monitored periodically. Another thing to consider would be if you are taking aspirin or non-steroidal anti-inflammatory meds that may increase bruising by their effects on platelet function. I hope this information helps you out. If the bruising continues, I would make sure you speak with your physician to make sure there is no other cause.

For more information:

Go to the Bleeding and Clotting Disorders health topic, where you can:

Response by:

Spero R Cataland, MD Spero R Cataland, MD
Associate Professor of Clinical Internal Medicine
College of Medicine
The Ohio State University